Our expert says:
Hi SH. I'm sorry to hear about your heart attack.
Depression is indeed a common problem after heart attack, but usually gets better as time passes and people regain their confidence. ED is also common after heart attack and has many possible causes. One is that heart attack is due to vascular disease, which is also a common cause of ED. A second possible cause is that people who have had heart attacks are commonly given beta blockers, which also commonly cause ED. A third possible cause is the psychological trauma of a heart attack, and a fourth possible cause in your case is anti-depressant medication.
The "afils", like Viagra Cialis and Levitra, should be used with caution by anyone with heart disease, especially people who have had heart attacks and/or are on medication which can lower blood pressure. However that is not to say they can never be used. Most patients who have had uncomplicated heart attacks can use them with safety, especially after 18 months have elapsed, provided they get clearance from their cardiologists and take some very simple precautions. My advice would be to discuss it with your cardiologist and get a prescription from him/her.
Regardless of what else you do SH I would also strongly also advise you to stop smoking! Patients who continue to smoke after a first heart attack are at very high risk for a second attack, which is the very last thing you need at this stage. You need your heart to give you at least 25 more years service, which it is unlikely to do if you smoke.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.